Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Oct 22, 2021, 5:17 AM CDT for Escambia County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2021, 5:17 AM CDT (10:17 UTC)
- Expired
- Oct 22, 2021, 6:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Escambia County, AL
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2521 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
427
WWUS84 KMOB 221017
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
517 AM CDT Fri Oct 22 2021
ALZ059-262-264-FLZ201-203-221115-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
517 AM CDT Fri Oct 22 2021
...Strong thunderstorms will impact portions of east central Baldwin,
eastern Escambia, northern Santa Rosa and Escambia Counties through
615 AM CDT...
At 517 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Brewton to 8
miles east of Bay Minette. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Molino, Jay, Pollard,
Riverview and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3053 8760 3092 8773 3122 8700 3097 8679
3084 8679
TIME...MOT...LOC 1017Z 337DEG 9KT 3113 8705 3090 8763
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 22, 4:00 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 22, 4:00 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 400 AM CDT Fri Oct 22 2021 .NEAR TERM UPDATE /Now Through Saturday/...A weak disturbance aloft embedded within zonal flow will move over the area through the remainder of this morning. A weak surface trough extends across southern MS and central AL, along with a weak surface cold front. Low layer moisture remains ahead of these features, with precipitable water values elevated between 1.2-1.4 inches. A broken line of showers, along with a few thunderstorms, will pass mainly through the interior central and eastern portions of the forecast area the morning hours. This ongoing convection will gradually become more isolated and weaken with time. Conditions will become favorable for the development of patchy to areas of fog this morning, especially across the western FL panhandle and into southern portions of south central/ southwest AL and southeast MS. Dense fog could become a concern over this portion of our region, and will monitor for a potential Dense Fog Advisory issuance. The weak cold front will stall near the coast through this afternoon. A much drier airmass will filter into the majority of the area. The front will then move slightly southward across the northern Gulf Friday night into Saturday as a surface ridge sets up across the region, keeping the area rain-free through Saturday afternoon. Lows tonight will be cooler with 50s across the area, with the exception of lower to mid 60s along the coast. Highs both today and Saturday will be in the lower 80s over most of our area, except upper 70s to around 80 degrees across interior the portions of southeast MS and southwest AL. 22/13 && .SHORT TERM /Saturday Night Through Sunday Night/...As a shortwave trough further develops over the central Plains, zonal flow will persist aloft over the region until Sunday evening. The shortwave is then slated to progress eastward Sunday night over the upper Mississippi and into the Ohio Valley, with its axis potentially stretching down into the Deep South. At the surface, high pressure over the Appalachians will progress east over the Atlantic in response to a surface low moving over the Upper Mississippi Valley from the central Plains. A cold front associated with this low is expected to move over the ArkLaTex region and into the Deep South Sunday and Sunday night. Model PWATs Saturday night range from 0.7-1.2 inches and will largely persist through the day on Sunday. Moisture then begins to increase as southeasterly flow takes hold Sunday night (PWATs between 1.1-1.5 inches). In terms of sensible weather, no rain is anticipated through Sunday. However, as moisture begins to increase, so will rain chances. This is especially true for the open Gulf waters and our coastal counties as isolated showers and possibly a storm or two are possible Sunday night. In addition, as the aforementioned cold front approaches, chances for showers and storms will also increase to our northwest. However, not expecting this to affect interior southeast Mississippi and southwest Alabama until Monday morning (into the extended term). Low temperatures Saturday night will start out a touch cooler, in the mid 50s to lower 60s north of I-10 and in the lower to mid 60s south. A warming trend will then begin on Sunday, as highs reach the lower to mid 80s. As moisture increases Sunday night, this will cause lows to not be as cool. Thus, temperatures will likely only drop into the lower to mid 60s north of I-10 and into the mid 60s to lower 70s south. Lastly, a LOW risk of rip currents will continue through the weekend. /26 && .EXTENDED TERM /Monday Through Thursday/...Models are in somewhat better agreement this evening regarding the shortwave trough over the Ohio Valley Region. There's still discrepancies with the strength and timing of the shortwave as it progresses east, but there seems to be consensus with the ensembles that the trough axis will generally stay north of the forecast area. Regardless, southerly flow at the surface will increase moisture across the area which could support isolated to scattered showers during the day Monday. Upper level ridging is expected to build into the region on Tuesday. Subsidence from the ridge should limit precip coverage, but with a persistent onshore flow supplying moisture to the area, a few areas could see an isolated shower or storm. Rain chances ramp up by mid-week as a deep upper trough approaches from the central CONUS. A surface low, coinciding with the upper trough, will bring a rather strong cold front across the area as it moves east. There are still discrepancies between guidance with the timing of this front, but overall it looks to pass through Wednesday night into Thursday. There are indications that some stronger storms could move across the area as the front passes. For example, the upper level trough appears to take on a negative tilt with sufficient bulk shear and SRH values. We will continue to monitor for the potential of stronger storms in future updates. After the front passes, expect quieter conditions as drier air and cooler temperatures fill into the region. /14 && .MARINE...A light southerly flow will prevail through this morning evening ahead of an approaching weak cold front. The front will move through the marine area this morning and will bring a light to moderate northerly flow through tonight. A light to moderate easterly flow develops on Saturday then becomes a moderate southeasterly flow on Sunday and Sunday night. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 83 58 82 63 83 68 84 67 / 0 0 0 0 10 20 50 20 Pensacola 85 62 82 65 81 71 84 71 / 10 0 0 0 10 20 50 20 Destin 84 64 82 66 81 72 83 73 / 10 0 0 0 10 20 50 30 Evergreen 83 54 83 57 84 63 86 66 / 0 0 0 0 0 10 50 20 Waynesboro 79 53 80 58 82 64 82 64 / 0 0 0 0 10 10 50 20 Camden 78 52 79 56 83 62 83 63 / 0 0 0 0 0 10 50 20 Crestview 84 56 82 57 84 65 84 67 / 10 0 0 0 10 10 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Oct 22, 1:13 AM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 AM CDT Fri Oct 22 2021
ALZ053>057-220700-
Clarke AL-Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
113 AM CDT Fri Oct 22 2021
...Strong thunderstorms will impact portions of northwestern Butler,
northeastern Monroe, northeastern Clarke, Wilcox and north central
Conecuh Counties through 200 AM CDT...
At 113 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles south of
Belknap to near Fulton. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, Peterman, Beatrice, Vredenburgh, Fulton, Yellow Bluff and
Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3208 8719 3205 8718 3205 8686 3196 8686
3196 8645 3151 8723 3180 8786 3211 8723
TIME...MOT...LOC 0613Z 283DEG 31KT 3215 8702 3183 8773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Oct 22, 2:18 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 AM CDT Fri Oct 22 2021
ALZ053>058-262-220815-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Crenshaw AL-
218 AM CDT Fri Oct 22 2021
...Strong thunderstorms will impact portions of Butler, Monroe,
northern Baldwin, northwestern Crenshaw, east central Clarke,
southeastern Wilcox and central Conecuh Counties through 315 AM
CDT...
At 218 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Logan to 8
miles east of Whatley. Movement was south at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Monroeville, Evergreen, Frisco City, Peterman, Georgiana,
Uriah, McKenzie, Excel, Beatrice, Repton, Pine Apple and I65 And US
84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3126 8739 3126 8748 3123 8755 3124 8762
3118 8762 3114 8772 3166 8763 3196 8679
3196 8641 3205 8641 3205 8637 3164 8632
TIME...MOT...LOC 0718Z 001DEG 23KT 3202 8647 3163 8756
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Oct 22, 3:13 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
313 AM CDT Fri Oct 22 2021
ALZ055-056-059-220915-
Monroe AL-Conecuh AL-Escambia AL-
313 AM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of central Monroe,
north central Escambia and Conecuh Counties through 415 AM CDT...
At 311 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southeast of Peterman, or 7 miles east of
Monroeville, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monroeville, Evergreen, Peterman, Castleberry, Repton and I65 And US
84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3109 8717 3151 8738 3166 8719 3139 8667
TIME...MOT...LOC 0811Z 314DEG 21KT 3155 8721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 22, 5:17 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
517 AM CDT Fri Oct 22 2021
ALZ059-262-264-FLZ201-203-221115-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
517 AM CDT Fri Oct 22 2021
...Strong thunderstorms will impact portions of east central Baldwin,
eastern Escambia, northern Santa Rosa and Escambia Counties through
615 AM CDT...
At 517 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Brewton to 8
miles east of Bay Minette. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Molino, Jay, Pollard,
Riverview and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3053 8760 3092 8773 3122 8700 3097 8679
3084 8679
TIME...MOT...LOC 1017Z 337DEG 9KT 3113 8705 3090 8763
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 1:13 AM CDT | Special Weather Statement | MOB | Wilcox | 47 min |
| Oct 22, 2:18 AM CDT | Special Weather Statement | MOB | Butler, Conecuh, Monroe | 57 min |
| Oct 22, 3:13 AM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 62 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.